MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-03-54E
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Inadequate Osseointegration (2646)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.Revised a left hip originally done (b)(6) 2013 due to cup loosening.He noted the cobalt levels were at 7.7.During the revision, dr.Observed black residue inside the femoral head when removed.He noted the short rotators and posterior capsular ligament and abductors were "dead." dr.Observed that the stem trunion was okay and decided to leave the stem in place.The cup was completely loose.He revised to a multi-hole size 62 and mdm.Update 10/october/2019 wg: rep provided explant pictures, x-rays, usage sheets from primary and revision surgery, and reported that no further information will be available.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9274453
Report Number0002249697-2019-03670
Device Sequence Number1892852
Product Code LPH
UDI-Device Identifier07613327040142
UDI-Public07613327040142
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/31/2018
Device Catalogue Number502-03-54E
Device Lot NumberMMD7H6
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR